This product is out of stock. We recommend these alternatives.

Alka-Seltzer XS 20 Effervescent Tablets

Based on 5 reviews
£5.99
Out of stock
£5.99

What is Alka-Seltzer XS?

Alka-Seltzer XS tablets are pain relievers containing aspirin, paracetamol and caffeine as the main active ingredients. They also contain sodium hydrogen carbonate and citric acid. These tablets are effervescent, which means they dissolve in water and become fizzy.

 

What is the recommended dosage?

Adults and children over 16 should dissolve two tablets in half a glass (100ml) of water, every 4 hours as required. You should not take more than 8 tablets in 24 hours. Do not take Alka-Seltzer XS for more than 3 days in a row – if you do not get better, talk to your doctor.

Alka-Seltzer XS must always be dissolved in water before use. They will not work effectively if you try to swallow them whole.

 

How do the active ingredients work?

Alka-Seltzer XS contains two pain relievers, aspirin and paracetamol. Aspirin belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs) and paracetamol is a medicine commonly used in the treatment of mild to moderate pain and the reduction of fever.  

These tablets also contain caffeine, a mild stimulant that may enhance the pain-relieving effects of aspirin and paracetamol.

Sodium hydrogen carbonate and citric acid are also included in Alka-Seltzer XS. These ingredients have antacid properties and can help to relieve indigestion or an upset stomach.

 

What can Alka-Seltzer XS be used for?

The aspirin and paracetamol in Alka-Seltzer XS can provide relief from mild to moderate aches and pains, including:

-       Headache

-       Migraine

-       Backache

-       Nerve pain

-       Period pain

-       Toothache

-       Sore throat

-       Rheumatic pain (arthritis)

-       Muscle tenderness and stiffness

-       Muscular aches and pains

Alka-Seltzer XS tablets can also be used to provide symptomatic relief of colds and flu, as well as an effective reduction of a high temperature. 

The sodium hydrogen carbonate and citric acid in Alka-Seltzer XS can provide effective relief against:

-       Heartburn

-       Indigestion

-       Upset stomach

 

Can Alka-Seltzer XS cure or prevent a hangover?

You may have heard Alka-Seltzer be referred to as a ‘hangover cure’. This isn’t necessarily the main purpose of these tablets, but if your hangover involves a headache, muscle aches and an upset stomach, Alka-Seltzer XS could definitely provide relief against these particular symptoms. 

Alcohol can cause dehydration and irritate the lining of your stomach if you drink too much of it. The only way to properly prevent a hangover is to make sure you drink responsibly and don’t overdo it. 

It is important to note that you should avoid taking Alka-Seltzer tablets at the same time as drinking alcohol. 

 

Are these tablets suitable for pregnant or breastfeeding women?

You should not take Alka-Seltzer XS if you are pregnant, breast-feeding or trying for a baby – unless otherwise directed by your doctor. Aspirin can prolong labour and affect blood clotting in mothers and/or their babies.

 

Are these tablets suitable for children?

These tablets are not suitable for children under 16, due to a possible connection between aspirin and Reye’s syndrome, a very rare but very serious condition that can cause liver and brain damage. If your child is experiencing pain, browse our full range of pain relief products for suitable alternatives.

  

When should Alka-Seltzer XS not be used?

Alka-Seltzer XS is suitable for most healthy over-16s. However, you must not take these tablets if you: 

-       Are allergic to aspirin, paracetamol, caffeine or any of the ingredients

-       Are allergic to any other pain relieving or anti-inflammatory medicines (e.g. NSAIDs or salicylates)

-       Have a disorder which causes excessive bleeding such as haemophilia

-       Have, or have had, a stomach or duodenal ulcer

-       Are on a high dose of methotrexate (15mg per week or more)

 

Speak to a doctor or Chemist4U pharmacist before taking Alka-Seltzer XS if you:

-       Are taking any other medicines

-       Suffer from tightness in the chest or asthma

-       Have low uric acid excretion, which is commonly associated with gout

-       Have a history of gastrointestinal disorders (regular stomach upsets)

-       Have kidney or liver problems

-       Are about to have surgery - before your operation, you must tell the doctor or surgeon that you are taking aspirin

 

Are there any side effects?

Like all medicines, there is the possibility of side effects when you take Alka-Seltzer XS, although not everybody gets them. Stop taking Alka-Seltzer XS and seek medical attention if you experience any of the following side effects:

-       An allergic reaction (symptoms may include: difficulty breathing or swallowing, swelling of the face, lips, throat or tongue, skin rashes, large or itchy wheals on the skin, attacks of sneezing, runny nose and itching or water retention)

-       Stomach bleeding, which may result in black or tarry stools

-       Nausea or vomiting

-       Dizziness or ringing in the ears

-       Diarrhoea

-       Increased bleeding/blood thinning (if you cut or injure yourself)

-       An asthma attack if you are asthmatic and sensitive to aspirin

-       Changes in normal liver activity in blood tests (very rare)

If you have unusual stomach pains or react badly to this medicine in any other way, stop taking Alka-Seltzer XS and speak to a doctor or Chemist4U pharmacist. You can also report any side effects using the MHRA Yellow Card Scheme

 

Storage information

Store in a cool, dry area below 25°C. Keep this medicine in its original box and do not use after the expiry date, referring to the last day of the month stated. Keep out of reach and sight of children.

More Information

This product is a medicine; make sure to speak to your doctor or Chemist4U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Active Ingredients

  • Aspirin
  • Caffeine
  • Paracetamol

Ingredients

  • The active substances are aspirin (acetylsalicylic acid) (267mg per tablet), paracetamol (133mg per tablet) and caffeine (40mg per tablet). The other ingredients are sodium hydrogen carbonate and citric acid.
Brand Information
Brand Name
Alka-Seltzer
Product Data
Quantity
20 Tablets

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Times

MethodHandling TimeTransit TimeTimescaleApprox Cost
Standard Shipping (3-5 Working Days)n/an/an/a£0.00
Royal Mail Tracked 24n/an/an/a£4.95
Haelfn/an/an/a£0.00
Sons Tracked 24n/an/an/a£3.90
Sons Tracked 48n/an/an/a£2.90

Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.

Please review the estimates at the checkout.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Alka-Seltzer XS 20 Effervescent Tablets Reviews

stephen,
By
I have migraines and this the only thing that seems to help
Peter Clayton,
By
Excellent experience
Tara,
By
Brilliant for an upset tummy & pain
MR & MRS M E HOLDAWAY,
By
Have been unable to get my usual medication for migraine and these were the nearest - not quite as effective but good nonetheless
MR & MRS M E HOLDAWAY,
By
Items were in stock and arrived within a couple of days - good service

Advice & Guides

Can I take two painkillers at once?
fliparrow

Can I take two painkillers at once?

Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.

This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?

If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.

Read More